My headline is taken from the 'Daily Express' dated 25 Sep 09 and their headline states, in full, New fears over heart pill taken by millions, I dislike having to say "I told you so" but...
The full article can be seen at the above address but a few details are presented here; increased usage of Statins has seen an increase in reported side effects, some of which can be quite devastating - I quote:
"Statins are already known to cause tummy upsets, liver problems and muscle pains in some users as well as a rare but serious lung disorder.
Packets warn patients of these side-effects but last year manufacturers were forced to add new cautions, telling patients that statins can sometimes cause memory loss, sexual problems, depression and disturbed sleep."
Why do the 'health professionals' disregard information that has been presented to them over the years about problems and will only start to take these things seriously when they become fully public knowledge?
I told my doctor about these issues quite a long time ago but he eventually persuaded me to get onto the medication and now this news reaches me.
"[...] we have found one, simvastatin – the version most frequently prescribed in the UK and the main one given to many elderly patients – can cause impairment of pathways regulating muscle mass and metabolism."
I am reluctant to just stop taking the Statins but now I feel that, since my confidence in the suggestions made by my doctor has dropped significantly, I may have no other course of action. This whole feeling is compounded by the fact that Simvastatin is the one I have been prescribed as being the 'safest' Statin to take.
Please read the whole article and make comments to your medical professional if you feel as I do.
I told you so - is no compensation really, is it?